Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Can chronic pain cause tachycardia for extended time?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Can chronic pain (been in a long Fibro flare for awhile now) cause tachycardia for extended time?

My 24 hour halter moneter showed average of 102. High being 158 / low was 84. I got put on betablocker. My blood pressure is also higher than my normal. It's still within normal range, but I've always had low BP.
Posted Sat, 12 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 3 hours later
Brief Answer:
Please see below.

Detailed Answer:
Respected Ma'm
1. Whenever there is a tachycardia, we first of all determine the type of rhythm by looking at ECG. If it is simply an acceleration of the normally formed heart beats (sinus tachycardia), which is presumably your case, then we look for an inciting cause.
2. Pain, chronic or acute or acute on chronic (flare-ups) can result in increase in heart rate. This is reactionary and normal response of body.
3. Cymbalta (duloxetine), amitriptyline & requip (ropinirole) can all result in tachycardia. Although it is present in less than 1 prescription out 100 for each of them.
4.Beside, more than desired effect of synthroid will result in tachycardia. It can be ascertained by thyroid hormone profile.
5. Increased blood pressure (BP) may occur with less than or more than normal thyroid hormone level, with episodes of pain and therapy with cymbalta/ amitriptyline/requip. Although with last three drugs it is mentioned as an uncommon side effect.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor